Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 82, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 14, 2011, 3:31 PM EDT for Durham County, Granville County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2011, 3:31 PM EDT (19:31 UTC)
- Expired
- May 14, 2011, 4:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Granville County, NC
The radar
The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 3:44 PM EDT | HAIL 1 | 3 Wnw Kerr Lake, NC | QUARTER SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090
WUUS52 KRAH 141931
SVRRAH
NCC063-077-142015-
/O.NEW.KRAH.SV.W.0082.110514T1931Z-110514T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 415 PM EDT
* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER OAK HILL...OR 10 MILES NORTHWEST OF
OXFORD...MOVING NORTH AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. ANOTHER STRONG TO
SEVER THUNDERSTORM IN JUST EAST OF GORMAN IN NORTHERN DURHAM COUNTY
IS MOVING NORTH AND WILL BE MOVING INTO SOUTHERN GRANVILLE COUNTY IN
THE NEXT 10 MINUTES.
* LOCATIONS IMPACTED INCLUDE...
KERR LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3655 7846 3652 7848 3652 7849 3635 7857
3607 7873 3607 7875 3604 7876 3608 7898
3624 7891 3624 7880 3655 7879
TIME...MOT...LOC 1929Z 198DEG 17KT 3644 7870
$$
232 follow-up statements
753
WWUS52 KRAH 141954
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT SAT MAY 14 2011
NCC063-077-142015-
/O.CON.KRAH.SV.W.0082.000000T0000Z-110514T2015Z/
DURHAM NC-GRANVILLE NC-
354 PM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN GRANVILLE AND NORTHERN DURHAM COUNTIES...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR KERR
LAKE...OR 10 MILES EAST OF VIRGILINA...MOVING NORTHEAST AT 30 MPH.
WHILE THIS STORM WILL BE EXITING WARNING AREA...MOVING NORTH INTO
VIRGINIA...ADDITIONAL STRONG TO SEVERE STORMS ALONG A LINE EXTENDING
SOUTH TO NEAR BUTNER AND STEM COULD STRENGTHEN AS THEY MOVE EAST.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3655 7846 3652 7848 3652 7849 3635 7857
3607 7873 3607 7875 3604 7876 3608 7898
3624 7891 3624 7880 3655 7879
TIME...MOT...LOC 1953Z 218DEG 25KT 3657 7856
$$
23149
WWUS52 KRAH 142011
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT SAT MAY 14 2011
NCC063-077-142020-
/O.EXP.KRAH.SV.W.0082.000000T0000Z-110514T2015Z/
DURHAM NC-GRANVILLE NC-
411 PM EDT SAT MAY 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANVILLE AND
NORTHERN DURHAM COUNTIES EXPIRES AT 415 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3655 7846 3652 7848 3652 7849 3635 7857
3607 7873 3607 7875 3604 7876 3608 7898
3624 7891 3624 7880 3655 7879
TIME...MOT...LOC 2010Z 218DEG 25KT 3666 7847
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:36 PM EDT, 55 minutes earlier.
Area forecast discussion, May 14, 2:36 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 236 PM EDT SAT MAY 14 2011 .SYNOPSIS... A WEAK SURFACE TROUGH WILL REMAIN TO OUR WEST TODAY...THEN DRIFT SLOWLY EAST ACROSS CENTRAL NORTH CAROLINA SUNDAY AND SUNDAY NIGHT. && .NEAR TERM /THROUGH SUNDAY NIGHT/... AS OF 235 PM... LITTLE CHANGE TO FORECAST. BEST INSTABILITY NEAR AND EAST OF HIGHWAY ONE WHERE SUNSHINE HAS PUSHED TEMPERATURES INTO THE LOWER 80S AT 2 PM. DEWPOINTS IN THE MID 60S IN THIS AREA. POTENTIAL ENERGY EXPECTED TO APPROACH 2000 JOULES. MAIN THREAT CONTINUES TO BE WET MICROBURSTS WITH A POSSIBILITY OF QUARTER SIZED HAIL. FURTHER WEST... COOLER TEMPERATURES AND LESS CAPE SHOULD REDUCE THE SEVERE THREAT. COMBINATION OF LOW LEVEL CONVERGENCE EAST OF THE SURFACE LOW AND POTENTIAL STEEP LOW LEVEL LAPSE RATES AS NOCTURNAL LOW LEVEL JET DEVELOPS SHOULD ALLOW STORMS TO PERSIST NEAR AND EAST OF HIGHWAY ONE INTO THE MORNING HOURS. THE AIR MASS ABOVE 10000 FEET ON SUNDAY IS SIGNIFICANTLY DRIER THAN THE PAST FEW DAYS. ANY CONVECTION ALMOST CERTAIN TO BE IN THE AFTERNOON AND WELL SCATTERED. SLIGHT TO 30 PERCENT CHANCES FOR MEASURABLE RAIN AND ANY STORMS LIKELY DISSIPATING SHORTLY AFTER SUNSET. LOW TEMPERATURES NEAR TO SLIGHTLY LOWER THAN THIS MORNING WITH A FEW UPPER 50S... BUT LOWER 60S MORE COMMON. MORE SUNSHINE AND EARLIER THAN RECENT DAYS SHOULD MOVE TEMPERATURES INTO THE MID AND UPPER 70S NORTHWEST AND 80 TO 85 ELSEWHERE ON SUNDAY. WITH THE SURFACE LOW EXITING TO THE NORTHEAST SUNDAY NIGHT... COOLER AIR IS ADVECTED IN FROM THE NORTHWEST. LOW TEMPERATURES SUNDAY NIGHT IN THE LOWER 50S NORTHWEST RISING TO UPPER 50S EAST. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... AS OF 130 PM SATURDAY... CUTOFF LOW WILL REMAIN IN THE OHIO VALLEY VICINITY AS THE OMEGA BLOCKING PATTERN PERSISTS INTO THE EARLY PART OF THE WEEK. A DISTINCT SHORT WAVE WAS VISIBLE OVER THE UPPER MIDWEST...WESTERN DAKOTAS...ON WATER VAPOR IMAGERY AND IN ANALYSIS THIS MORNING. THE LATEST MODEL ITERATIONS MAINTAIN THE INTEGRITY AND IDENTITY OF THIS SHORT WAVE AS IT SLIDES DOWN THE RIDGE AND AROUND THE CUTOFF... BEFORE BEING ABSORBED INTO THE LOW LATE MONDAY. INSOLATION IS EXPECTED TO BE WEAK AT BEST...AND WITH THE COOL TROUGH AXIS INCHING EAST...HIGH TEMPS WILL STALL IN LOW 70S NORTHWEST TO UPPER 70S SOUTH AND EAST. HOW FAR SOUTH THE INCOMING SHORT WAVE AND ACCOMPANYING DYNAMIC SUPPORT PROGRESSES BEFORE BEING INCORPORATED INTO THE LARGER PATTERN WILL ULTIMATELY DETERMINE THE TIMING AND PLACEMENT FOR BETTER CONVECTIVE COVERAGE MONDAY AND MONDAY NIGHT. THIS TIMING WOULD FAVOR MONDAY EVENING AND THROUGH THE OVERNIGHT AS FORECAST AT THIS TIME...THUS WILL HAVE SLIGHT CHANCES FOR SHOWERS THROUGH MONDAY AFTERNOON...INCREASING TO HIGH CHANCES FOR SHOWERS AND SCATTERED THUNDER IN THE EVENING THROUGH EARLY OVERNIGHT PERIOD. MINIMUM TEMPERATURES MONDAY NIGHT WILL BE IN THE MID 50S. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 130 PM SATURDAY... TUESDAY AND WEDNESDAY...CHANCES FOR RAIN WILL BE WELL ABOVE CLIMATOLOGICAL NORMS AND CONVECTION WILL BE MORE WIDESPREAD IN THE LATE DAY FOLLOWING A TYPICAL DIURNAL PATTERN. BUT...UNCERTAINTY IN THE PROXIMITY AND DETAILS OF THE DYNAMICS CIRCLING THE PERSISTENT UPPER CUTOFF MAKE PINNING DOWN TIMING FOR ENHANCED CONVECTION GUESSWORK. WILL MAINTAIN A SLIGHT CHANCE IN THE OVERNIGHT TO CHANCE POP IN THE AFTERNOON AND EVENING BOTH DAYS. WITH NO CHANGE IN AIR MASS THROUGH THE PERIOD...HIGH TEMPS WILL TREND SLIGHTLY BELOW NORMAL...70 TO 75 BOTH DAYS...WHILE MINIMUM TEMPERATURES WILL BE TEMPERED BY CLOUD COVERAGE AND HIGH HUMIDITY...MID 50S. THURSDAY THROUGH SATURDAY...THE OVERALL BLOCKING PATTERN SHOWS SLOW TRANSLATION EAST AND THE UPPER LOW WOULD BE EITHER LIFTING OUT OR NUDGED EAST...PUTTING US UNDER A LOW AMPLITUDE UPPER RIDGE WITH NORTHWEST FLOW THURSDAY THROUGH SATURDAY. THIS WILL DECREASE...BUT NOT COMPLETELY ELIMINATE...THE CHANCES FOR MAINLY DIURNAL PRECIPITATION INTO THE WEEKEND. REDUCED CLOUD COVERAGE WILL ALLOW THE AIR MASS TO GRADUALLY WARM A LITTLE MORE EACH DAY...REACHING THE MID 70S TO LOWER 80S ON SATURDAY. MINIMUM TEMPERATURES WILL BE IN THE 50S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 230 PM... SHOWERS AND THUNDERSTORMS LIFTING TO THE NORTH. SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON... ESPECIALLY IN THE WARMER AIR MASS NEAR AND WEST OF HIGHWAY ONE. STORMS LIKELY TO PERSIST IN SPOTS OVER THE EAST INTO THE MORNING HOURS AFTER MIDNIGHT. IFR TO LIFR STRATUS OUTSIDE SHOWERS NOT FORECAST TO DEVELOP AS EARLY TONIGHT AS RECENT NIGHTS... PERHAPS DELAYING UNTIL NEAR DAWN. SOME MVFR FOG TOWARD DAWN AS WELL. LOW CLOUDINESS EXPECTED TO BREAK A COUPLE OF HOURS AFTER SUNRISE WITH A LIGHT SOUTHWEST BREEZE DEVELOPING. THUNDERSTORM ACTIVITY CONFINED ALMOST ENTIRELY TO THE AFTERNOON AND EVENING SUNDAY...THOUGH COVERAGE WILL NOT BE AS WIDESPREAD AS SATURDAY...THE STORMS MAY BE A LITTLE STRONGER. SCATTERED MAINLY AFTERNOON THUNDERSTORMS EXPECTED EACH AFTERNOON AND EVENING MONDAY THROUGH WEDNESDAY. SOME MVFR FOG POSSIBLE EACH MORNING WITHIN A FEW HOURS OF SUNRISE. ANY STRATUS NEAR DAWN WOULD BE ISOLATED. ONLY SLIGHT CHANCES FOR THUNDERSTORMS THURSDAY AFTERNOON. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS SHORT TERM...MLM LONG TERM...MLM
Hazardous weather outlook, May 14, 6:03 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 603 AM EDT SAT MAY 14 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-150930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 603 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING DOWNBURST WINDS. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 1 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING DOWNBURST WINDS. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 4 PM AND 10 PM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 14, 12:29 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1229 PM EDT SAT MAY 14 2011 NCZ039-141715- RANDOLPH- 1229 PM EDT SAT MAY 14 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 115 PM EDT... AT 1229 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ASHEBORO...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ASHEBORO...RANDLEMAN. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. && LAT...LON 3592 7993 3590 7965 3560 7980 3566 8001 TIME...MOT...LOC 1629Z 207DEG 14KT 3572 7988 ELLIS
Special weather statement, May 14, 2:18 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
218 PM EDT SAT MAY 14 2011
NCZ024-141900-
ORANGE-
218 PM EDT SAT MAY 14 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE COUNTY THROUGH 300
PM EDT...
AT 218 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CARRBORO...OR ABOUT OVER CHAPEL HILL...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EFLAND...
HILLSBOROUGH...SCHLEY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3624 7914 3624 7896 3620 7895 3600 7899
3598 7899 3597 7900 3592 7901 3587 7903
3586 7907 3589 7925 3625 7919 3625 7916
TIME...MOT...LOC 1818Z 206DEG 20KT 3597 7910
ELLISSpecial weather statement, May 14, 2:49 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT SAT MAY 14 2011
NCZ088-089-141945-
CUMBERLAND-SAMPSON-
249 PM EDT SAT MAY 14 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHERN SAMPSON AND
CUMBERLAND COUNTIES THROUGH 345 PM EDT...
AT 247 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN STRETCHING FROM LUMBERTON TO ELIZABETHTOWN...
MOVING NORTHEAST AT 20 MPH. AREAS THAT WILL BE AFFECTED INCLUDE
ROSEBORO... GARLAND...CEDAR CREEK...SALEMBURG AND CLINTON.
HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
GUSTY WINDS TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3475 7840 3485 7850 3484 7885 3483 7890
3485 7892 3509 7879 3500 7829
TIME...MOT...LOC 1847Z 224DEG 17KT 3475 7886
MLMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:34 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 56 min |
| May 13, 9:46 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 59 min |
| May 13, 9:56 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 34 min |
| May 13, 10:25 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 50 min |
| May 13, 11:14 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond | 61 min |
| May 13, 11:20 PM EDT | Special Weather Statement | RAH | Alamance | 55 min |
| May 14, 12:22 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Franklin, Nash, Orange, Wake | 53 min |
| May 14, 1:25 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 50 min |
| May 14, 2:06 AM EDT | Severe Thunderstorm Warning | RAH | Johnston | 39 min |
| May 14, 2:28 AM EDT | Areal Flood Advisory | RAH | Johnston, Nash, Wilson | 97 min |
| May 14, 3:12 AM EDT | Special Weather Statement | RAH | Greene | 33 min |
| May 14, 12:29 PM EDT | Special Weather Statement | RAH | Randolph | 46 min |
| May 14, 2:18 PM EDT | Special Weather Statement | RAH | Orange | 42 min |
| May 14, 2:32 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 43 min |
| May 14, 2:49 PM EDT | Special Weather Statement | RAH | Sampson | 56 min |
| May 14, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 41 min |
| May 14, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 42 min |
| May 14, 3:38 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 37 min |
| May 14, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 13 min |
| May 14, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 21 min |
| May 14, 4:03 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 42 min |
| May 14, 4:44 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 61 min |
| May 14, 4:45 PM EDT | Special Weather Statement | RAH | Anson | 45 min |
| May 14, 4:50 PM EDT | Special Weather Statement | RAH | Wake | 40 min |
| May 14, 5:22 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 53 min |
| May 14, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 40 min |
| May 14, 5:52 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 53 min |
| May 14, 7:09 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.